Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 5, 2013, 3:26 PM PDT for Clark County, Nevada. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 3:26 PM PDT (22:26 UTC)
- Expired
- Jul 5, 2013, 4:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 39 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:28 PM PDT | TSTM WND GST 45 | 5 E Sloan, NV | A PUBLIC REPORT THROUGH TWITTER OF SMALL TREE BRANCHES DOWN FROM THUNDERSTORM WIND GUSTS OF 40 TO 45 MPH IN ANTHEM. |
| Jul 5, 3:28 PM PDT | HAIL 0.88 | 5 E Sloan, NV | A PUBLIC REPORT THROUGH TWITTER OF NICKLE SIZE HAIL NEAR ANTHEM PARKWAY AND BICENTENNIAL PARKWAY. |
| Jul 5, 3:39 PM PDT | TSTM WND GST 49 | 5 Ene Sloan, NV | HENDERSON EXECUTIVE AIRPORT MEASURED A PEAK THUNDERSTORM WIND GUST OF 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 3344 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WUUS55 KVEF 052226 SVRVEF NVC003-052315- /O.NEW.KVEF.SV.W.0003.130705T2226Z-130705T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 326 PM PDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 415 PM PDT. * AT 325 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN HILLS...OR NEAR HENDERSON EXECUTIVE...AND WAS MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HENDERSON EXECUTIVE...ANTHEM...SEVEN HILLS...SILVERADO RANCH... GREEN VALLEY AND HENDERSON EXECUTIVE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3606 11517 3603 11502 3589 11510 3592 11520 TIME...MOT...LOC 2226Z 197DEG 28KT 3595 11514 $$ ASG
1 follow-up statement
959 WWUS55 KVEF 052252 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PDT FRI JUL 5 2013 NVC003-052259- /O.CAN.KVEF.SV.W.0003.000000T0000Z-130705T2315Z/ CLARK NV- 352 PM PDT FRI JUL 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS CANCELLED... THE STORM THAT PRODUCED STRONG WINDS ACROSS THE SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY HAS WEAKENED AND WILL CONTINUE TO MOVE NORTHEAST. GUSTY WINDS TO 45 MPH AND BRIEF HEAVY RAIN WILL LIKELY IMPACT THE SOUTHEAST PORTIONS OF THE LAS VEGAS VALLEY THROUGH 430 PM. THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3606 11517 3603 11502 3589 11510 3592 11520 TIME...MOT...LOC 2249Z 197DEG 28KT 3612 11507 $$ ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:15 PM PDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 5, 2:15 PM PDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT FRI JUL 5 2013 .SYNOPSIS...ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MONDAY BEFORE DRIER CONDITIONS ARRIVE EARLY NEXT WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS WITH STORMS THAT FORM OVER THE NEXT FEW DAYS. INCREASED SOUTHWEST WINDS ARE EXPECTED THIS THROUGH THIS EVENING ACROSS THE REGION BUT WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN OBSERVED OVER THE PAST WEEK...BUT REMAIN ABOVE NORMAL. && .SHORT TERM...THE HIGH PRESSURE SYSTEM THAT BROUGHT THE HEAT WAVE TO THE REGION OVER THE PAST WEEK HAS PUSHED SOUTHEAST INTO ARIZONA AS A TROUGH OF LOW PRESSURE PUSHES INTO THE PACIFIC NORTHWEST. THIS TROUGH WILL CONTINUE TO INCREASE WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE SPRING MOUNTAINS AND MAY IMPACT THE CARPENTER 1 FIRE ON MT CHARLESTON. PLEASE SEE THE RED FLAG WARNING AND SUPPLEMENTAL SPECIAL WEATHER STATEMENTS FOR ADDITIONAL INFORMATION. SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS LINCOLN AND NORTHERN MOHAVE COUNTY THIS AFTERNOON. A WEAK CONVERGENCE ZONE HAS SET UP OVER THE LAS VEGAS VALLEY AND HAS TRIGGERED SOME WEAK SHOWER ACTIVITY. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. STORMS ARE MOVING AT ROUGHLY 20 MPH...THUS FLOODING CONCERNS ONLY EXIST IN AREAS WHERE STORMS MAY TRAIN. SIMILAR CONDITIONS ARE ON TAP FOR SATURDAY...AND ONLY MINOR CHANGES WERE MADE TO THE INHERITED FORECAST. I DID EXTEND THE SMOKE IN THE GRIDS THROUGH SATURDAY AFTERNOON BASED ON PROJECTED WINDS AND BUMPED UP SKY COVER OVER THE REGION THROUGH THE PERIOD BASED ON THE LATEST NAM GUIDANCE. .LONG TERM...SUNDAY THROUGH FRIDAY...HIGH PRESSURE WILL BE CENTERED OVER NEW MEXICO ON SUNDAY THROUGH WEDNESDAY AS A TROUGH AFFECTS MOST OF THE REGION. THE POSITION OF THE HIGH IS EXPECTED TO KEEP MOISTURE SOUTH OF THE AREA AND ALLOW FOR A CONTINUATION OF A DRY SOUTHWEST FLOW. THIS WILL ALSO BRING SOME WARMER TEMPERATURES BACK INTO THE AREA...BUT TEMPERATURES ARE ONLY EXPECTED TO BE AROUND 3-5 DEGREES ABOVE NORMAL AND WELL BELOW ANY HEAT WARNING CRITERIA. BY THURSDAY AND FRIDAY THE MODELS INDICATE THAT THE HIGH WILL START TO POSITION ITSELF CLOSER TO THE 4-CORNERS REGION ALLOWING FOR A POTENTIAL MOISTURE PUSH NORTHWARD. THE ECMWF AND TO SOME EXTENT THE GFS ARE SHOWING A WEAK EASTERLY WAVE PUSHING INTO THE GREAT BASIN AND MOJAVE DESERT LATE IN THE WEEK WHICH COULD ALSO ENHANCE THUNDERSTORM CHANCES. EVEN IF THIS FEATURE DOES NOT PAN OUT IT DOES LOOK LIKE LATE NEXT WEEK INTO THE WEEKEND COULD SEE A RAMP UP IN MONSOONAL MOISTURE AND IN TURN BRING AN INCREASING CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DID INCREASE POPS OVER MAINLY MOHAVE COUNTY THURSDAY AND FRIDAY WITH SOME HIGHER POPS FOR THE HIGHER ELEVATIONS OF SOUTHERN NEVADA. TEMPERATURES MAY ALSO BE HELD DOWN A FEW DEGREES DUE TO THE ADDITIONAL CLOUD COVER...BUT STILL KEEPING READINGS CLOSE TO NORMAL. && .FIRE WEATHER...RED FLAG WARNING IS IN EFFECT FOR NV ZONE 464 FROM 1PM TO 8PM TODAY FOR LOW RH AND INCREASED SOUTHWEST WINDS. GUSTS STILL LOOK TO BE AROUND 40 MPH ON AVERAGE DURING THE DAY OVER THE SPRING MOUNTAINS. LOCAL HI RES MODELS INDICATE THESE WINDS CONTINUING THROUGH FRIDAY NIGHT...SWITCHING TO DOWNSLOPE WINDS ALONG THE NORTHEASTERN SLOPES AFTER 800 PM...WITH GUSTS AS HIGH AS 45MPH. MAX RHS LOOK TO BE IN THE MID 30S THOUGH FRIDAY NIGHT. ELSEWHERE....HOT AND DRY CONDITIONS...INCREASED SOUTHWEST WINDS BELOW RED FLAG CRITERIA...AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN INTO THIS EVENING...WITH THE BEST CHANCES OVER LINCOLN AND MOHAVE COUNTIES. GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS WITH ANY STORMS. && .AVIATION...FOR MCCARRAN...PRESISTENT SOUTHEASTERLY WINDS HAVE CONTINUED IN THE LAS VEGAS VALLEY. THESE SHOULD GIVE WAY TO SOUTHWEST WINDS BETWEEN 21Z AND 23Z THIS AFTERNOON. SUSTAINED SPEEDS OF 15 KTS AND GUSTS TO AROUND 25 KTS ARE EXPECTED THIS AFTERNOON AND EVENING. SIMILAR CONDITIONS ARE EXPECTED SATURDAY...WITH SLIGHTLY WEAKER WINDS. ISOLATED SHOWERS OR THUNDERSTORMS WILL REMAIN A POSSIBILITY IN THE MOUNTAINS SURROUNDING THE VALLEY EACH AFTERNOON/EVENING THROUGH SUNDAY. OUTFLOW WINDS MOVING ACROSS THE VALLEY WILL BE THE MAIN IMPACT FROM THESE STORMS. POSSIBLE SMOKE LAYERS OVER THE KLAS VALLEY DUE TO THE FIRE IN IN THE SPRING MOUNTAINS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...WITH THE BEST CHANCES ACROSS LINCOLN AND MOHAVE COUNTIES. GUSTY WINDS TO 50 MPH...LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS. CIGS ARE EXPECTED TO REMAIN MOSTLY ABOVE 14K FEET...HOWEVER LOWER CIGS WILL BE POSSIBLE AROUND SHOWER/THUNDERSTORM ACTIVITY. STRONGER SOUTHWEST WINDS ARE EXPECTED WITH SUSTAINED SPEEDS OF 15-20 KTS AND GUSTS OF 25-30 KTS EXPECTED THROUGH THIS EVENING. SOUTHWEST WINDS ARE ALSO EXPECTED SATURDAY...BUT SHOULD BE 5-10 KTS WEAKER. ISOLATED SHOWERS OR THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH AFTERNOON/EVENING THROUGH SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ464. AZ...NONE. CA...NONE. && WOLCOTT/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 5, 5:39 AM PDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 539 AM PDT FRI JUL 5 2013 AZZ001>003-036-CAZ524-526-527-NVZ015-016-018-020>022-060800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 539 AM PDT FRI JUL 5 2013 /539 AM MST FRI JUL 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH MONDAY...BEFORE DRYING IS SEEN FROM THE WEST ON TUESDAY WHICH IS EXPECTED TO CONTINUE INTO THURSDAY. TEMPERATURES WILL BE ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ019-060800- SPRING MOUNTAINS- 539 AM PDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOCAL GUSTY WINDS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. THESE WINDS IN COMBINATION WITH VERY DRY CONDITIONS WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR AND A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND INTO MONDAY BEFORE DRYING TAKES PLACE BY TUESDAY. DRY CONDITIONS ARE THEN LOOKED FOR TUESDAY THROUGH THURSDAY. WINDS SHOULD BE LESS ON SATURDAY AND DO NOT EXPECT THE RED FLAG WARNING TO BE EXTENDED INTO THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-017-060800- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 539 AM PDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY OVER THE MOUNTAINS TODAY. ALTHOUGH LIGHT RAIN MAY BE SEEN THE MAIN CONCERN WILL BE GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY MAINLY OVER THE NORTHERN MOUNTAINS. DRYING WILL BE SEEN ON MONDAY WITH DRY CONDITIONS THEN CONTINUING INTO THURSDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 12:18 PM PDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1218 PM PDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM EXCESSIVE HEAT BOULDER BEACH 36.04N 114.81W
06/30/2013 M118 F CLARK NV BROADCAST MEDIA
*** 5 INJ *** 5 PEOPLE WERE TREATED FOR HEAT-RELATED
INJURIES ON 6/29 AND 6/30 IN THE LAKE MEAD NATIONAL
RECREATION AREA.
0100 AM TSTM WND DMG OATMAN 35.03N 114.38W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
THUNDERSTORM WINDS SNAPPED 7 POWER POLES JUST OUTSIDE OF
OATMAN ON ROUTE 66. A LARGE SHIPPING STORAGE CONTAINER
WAS FLIPPED OVER. IN ADDITION...POWER WAS KNOCKED OUT TO
ALL OF OATMAN FOR 18 HOURS.
0100 AM FLASH FLOOD OATMAN 35.03N 114.38W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
THE GENERAL STORE IN OATMAN WAS INUNDATED WITH WATER FROM
FLASH FLOODING.
0100 AM TSTM WND DMG MOHAVE VALLEY 34.93N 114.59W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
A POWER LINE WAS KNOCKED DOWN IN MOHAVE VALLEY BY
THUNDERSTORM WINDS.
0100 AM HAIL OATMAN 35.03N 114.38W
07/01/2013 E0.25 INCH MOHAVE AZ FIRE DEPT/RESCUE
HAIL OF AT LEAST PEA SIZE BRIEFLY FELL IN OATMAN.
0400 PM EXCESSIVE HEAT OATMAN 35.03N 114.38W
07/01/2013 E112 F MOHAVE AZ FIRE DEPT/RESCUE
*** 1 INJ *** A THUNDERSTORM KNOCKED OUT POWER TO ALL OF
OATMAN FOR 18 HOURS RESULTING IN A COOLING STATION BEING
OPENED. HOWEVER THE HEAT WAS ENOUGH FOR ONE PERSON TO BE
TREATED FOR HEAT-RELATED INJURIES. ONE DOG ALSO DIED DUE
TO THE HEAT.
&&
DELAYED REPORTS. OATMAN AND MOHAVE VALLEY EVENTS ARE AN ESTIMATED
TIME.
STACHELSKISpecial weather statement, Jul 5, 12:23 PM PDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1223 PM PDT FRI JUL 5 2013 NVZ019-061500- SPRING MOUNTAINS- 1223 PM PDT FRI JUL 5 2013 ...GUSTY WINDS POSSIBLE IN THE SPRING MOUNTAINS THROUGH TONIGHT... WINDY CONDITIONS ARE EXPECTED ACROSS THE SPRING MOUNTAINS TODAY AND TONIGHT...POTENTIALLY IMPACTING THE CARPENTER ONE FIRE. * NOW THROUGH 800 PM TONIGHT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE SPRING MOUNTAINS. GUSTS OF 35-40 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH HIGHER GUSTS POSSIBLE ON EXPOSED RIDGETOPS. * 800 PM TONIGHT THROUGH 800 AM SATURDAY...DOWNSLOPE WINDS ARE FORECAST TO DEVELOP ON THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS. THIS INCLUDES KYLE AND LEE CANYONS. WIND GUSTS OF 30-40 MPH ARE LIKELY WITH THE POTENTIAL FOR BRIEF HIGHER GUSTS. * THESE WINDS WILL HAVE THE POTENTIAL TO RAPIDLY SPREAD FIRE THROUGH THE DAY TODAY. CONCERN EXISTS THAT SPOT FIRES CREATED BY BLOWING EMBERS ON THE NORTHEAST SLOPES COULD BE SPREAD DOWNSLOPE DURING THE OVERNIGHT HOURS. * CONFIDENCE...CONFIDENCE IS HIGH IN GUSTY WINDS DEVELOPING THIS AFTERNOON INTO THIS EVENING. CONFIDENCE IS MODERATE IN THE DEVELOPMENT OF DOWNSLOPE WINDS OVERNIGHT. OTHER CONCERNS INCLUDE THE CHANCE FOR SHOWERS OR THUNDERSTORMS CREATING LIGHTNING AND GUSTY/ERRATIC WINDS THROUGH THIS EVENING. IN ADDITION...SMOKE FROM THE FIRE COULD CREATE NEAR ZERO VISIBILITY AT TIMES...ESPECIALLY DOWNWIND OF THE FIRE. WOLCOTT
Local storm report, Jul 5, 12:37 PM PDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1237 PM PDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM EXCESSIVE HEAT 5 ENE LAS VEGAS 36.20N 115.06W
06/27/2013 M104 F CLARK NV BROADCAST MEDIA
NV ENERGY REPORTED 9,000 CUSTOMERS LOST POWER NEAR CAREY
AVENUE AND NELLIS BOULEVARD FOR ABOUT AN HOUR AFTER A
SUBSTATION FAILED.
0300 PM EXCESSIVE HEAT 1 NE STOVEPIPE WELLS 36.61N 117.13W
06/28/2013 M125 F INYO CA NEWSPAPER
*** 2 INJ *** TWO PEOPLE WERE TREATED FOR HEAT-RELATED
INJURIES AT THE SAND DUNES IN DEATH VALLEY AFTER THEY
WENT HIKING. BOTH WERE FLOWN OUT BY HELICOPTER WITH ONE
IN SERIOUS CONDITION.
0300 PM EXCESSIVE HEAT 5 WSW GREEN VALLEY 36.04N 115.16W
06/28/2013 M116 F CLARK NV BROADCAST MEDIA
*** 240 INJ *** A TOTAL OF 240 PEOPLE SUFFERED
HEAT-RELATED INJURIES INCLUDING NAUSEA...FATIGUE AND
VOMITING AT THE VANS WARPED TOUR. A TOTAL OF 34 PEOPLE
WERE TRANSPORTED TO AREA HOSPITALS WITH HEAT EXHAUSTION.
206 PEOPLE WERE TREATED WITH WATER AND SHADE ON SCENE.
0300 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
06/28/2013 M115 F CLARK NV NEWSPAPER
*** 35 INJ *** LAS VEGAS FIRE AND RESCUE RESPONDED TO 35
HEAT-RELATED CALLS THROUGHOUT THE LAS VEGAS VALLEY. 7
PEOPLE WERE TRANSPORTED TO AREA HOSPITALS WITH HEAT
EXHAUSTION.
0130 AM EXCESSIVE HEAT LAKE HAVASU CITY 34.48N 114.32W
06/29/2013 E99.00 F MOHAVE AZ NEWSPAPER
HIGH TEMPERATURES CAUSED PHONE AND INTERNET SERVICE TO GO
DOWN IN LAKE HAVASU CITY. PHONE SERVICE WAS OUT FROMK 130
AM TO 430 AM AND INTERNET FROM 130 AM TO 10 AM. SOME CELL
CUSTOMERS ALSO REPORTED DIFFICULTY MAKING PHONE CALLS.
0200 PM EXCESSIVE HEAT 3 W NORTH LAS VEGAS 36.26N 115.19W
06/29/2013 M112 F CLARK NV BROADCAST MEDIA
HOT TEMPERATURES KNOCKED OUT POWER TO 132 CUSTOMERS OF NV
ENERGY NEAR ANN ROAD AND ALLEN ROAD. THE POWER WAS
RESTORED BY 340 PM.
0230 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
06/29/2013 M115 F CLARK NV NEWSPAPER
*** 1 FATAL, 28 INJ *** LAS VEGAS FIRE AND RESCUE
REPORTED TWO HEAT-RELATED DEATHS. AN ELDERLY MAN WAS
FOUND DEAD AT HIS RESIDENCE WHICH DID NOT HAVE AIR
CONDITIONING. ANOTHER ELDERLY MAN SUFFERED HEATSTROKE
WHILE DRIVING ON A LONG ROAD TRIP WITHOUT HIS AIR
CONDITIONER WHICH BROKE JUST EARLIER AND WAS TAKEN TO THE
HOSPITAL. 28 PEOPLE WERE TREATED FOR HEAT-RELATED
INJURIES TODAY WITH 10 TAKEN TO THE HOSPITAL.
0300 PM LIGHTNING 4 SSE MT. CHARLESTON 36.23N 115.59W
06/29/2013 CLARK NV FIRE DEPT/RESCUE
MT CHARLESTON NDF STATION REPORTED LIGHTNING STARTED TWO
WILDFIRES IN THE HARRIS PASS AREA.
0300 PM EXCESSIVE HEAT BULLHEAD CITY 35.15N 114.56W
06/29/2013 M123 F MOHAVE AZ NEWSPAPER
*** 3 INJ *** 3 PEOPLE WERE TREATED FOR HEAT-RELATED
INJURIES IN BULLHEAD CITY. THERE WAS ONE CASE OF HEAT
STROKE AND ONE OF DEHYDRATION.
0530 PM LIGHTNING HUALAPAI MOUNTAIN 35.10N 113.89W
06/29/2013 MOHAVE AZ TRAINED SPOTTER
LIGHTNING STARTED A WILDFIRE ON HUALAPAI MOUNTAIN.
0642 PM TSTM WND GST 5 NW DYER 37.68N 118.09W
06/29/2013 M44.00 MPH ESMERALDA NV TRAINED SPOTTER
THUNDERSTORM WIND GUSTS BRIEFLY REDUCED VISIBILITY TO
NEAR ZERO.
0500 PM EXCESSIVE HEAT BOULDER BEACH 36.04N 114.81W
06/30/2013 M118 F CLARK NV BROADCAST MEDIA
*** 5 INJ *** 5 PEOPLE WERE TREATED FOR HEAT-RELATED
INJURIES ON 6/29 AND 6/30 IN THE LAKE MEAD NATIONAL
RECREATION AREA.
0800 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
06/30/2013 M117 F CLARK NV NEWSPAPER
*** 50 INJ *** A TOTAL OF 20 PEOPLE WERE TAKEN TO THE
HOSPITAL TODAY THROUGHOUT THE LAS VEGAS VALLEY WITH
HEAT-RELATED INJURIES...MAINLY FOR HEAT EXHAUSTION.
0100 AM TSTM WND DMG KINGMAN 35.21N 114.03W
07/01/2013 MOHAVE AZ TRAINED SPOTTER
THUNDERSTORM WINDS TORE AN AWNING OFF A MOBILE HOME.
0100 AM TSTM WND DMG MOHAVE VALLEY 34.93N 114.59W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
A POWER LINE WAS KNOCKED DOWN IN MOHAVE VALLEY BY
THUNDERSTORM WINDS.
0100 AM FLASH FLOOD OATMAN 35.03N 114.38W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
THE GENERAL STORE IN OATMAN WAS INUNDATED WITH WATER FROM
FLASH FLOODING.
0100 AM TSTM WND DMG OATMAN 35.03N 114.38W
07/01/2013 MOHAVE AZ FIRE DEPT/RESCUE
THUNDERSTORM WINDS SNAPPED 7 POWER POLES JUST OUTSIDE OF
OATMAN ON ROUTE 66. A LARGE SHIPPING STORAGE CONTAINER
WAS FLIPPED OVER. IN ADDITION...POWER WAS KNOCKED OUT TO
ALL OF OATMAN FOR 18 HOURS.
0100 AM HAIL OATMAN 35.03N 114.38W
07/01/2013 E0.25 INCH MOHAVE AZ FIRE DEPT/RESCUE
HAIL OF AT LEAST PEA SIZE BRIEFLY FELL IN OATMAN.
0200 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
07/01/2013 M114 F CLARK NV NEWSPAPER
*** 15 INJ *** 15 HEAT RELATED INJURIES REPORTED FROM
MIDNIGHT THROUGH 2 PM ON 7/1 IN THE LAS VEGAS VALLEY. 4
PEOPLE WERE TRANSPORTED TO THE HOSPITAL.
0400 PM EXCESSIVE HEAT OATMAN 35.03N 114.38W
07/01/2013 E112 F MOHAVE AZ FIRE DEPT/RESCUE
*** 1 INJ *** A THUNDERSTORM KNOCKED OUT POWER TO ALL OF
OATMAN FOR 18 HOURS RESULTING IN A COOLING STATION BEING
OPENED. HOWEVER THE HEAT WAS ENOUGH FOR ONE PERSON TO BE
TREATED FOR HEAT-RELATED INJURIES. ONE DOG ALSO DIED DUE
TO THE HEAT.
0657 PM TSTM WND GST 5 NW DYER 37.68N 118.09W
07/01/2013 M52.00 MPH ESMERALDA NV TRAINED SPOTTER
0300 PM EXCESSIVE HEAT LAUGHLIN 35.16N 114.58W
07/02/2013 M114 F CLARK NV BROADCAST MEDIA
AN ELDERLY MAN WAS FOUND DEAD OUTSIDE OF A LAUGHLIN
CASINO DEAD FROM CHRONIC PULMONARY DISEASE COMPLICATED BY
EXCESSIVE HEAT.
1100 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
07/02/2013 M115 F CLARK NV BROADCAST MEDIA
*** 1 FATAL *** A HOMELESS MAN DIED FROM HEAT EXPOSURE
AND WAS FOUND DEAD IN VACANT LOT IN WEST LAS VEGAS.
1105 PM NON-TSTM WND DMG 2 WSW NORTH LAS VEGAS 36.26N 115.18W
07/02/2013 CLARK NV FIRE DEPT/RESCUE
A FAST MOVING SHOWER WITH STRONG WIND GUSTS CAUSED THE
COLLAPSE OF A FIRE WORKS BOOTH AND UPROOTED TREES NEAR
THE INTERSECTION OF SIMMONS AND ANNE RD. IN NORTH LAS
VEGAS.
1247 AM NON-TSTM WND DMG 3 WSW NORTH LAS VEGAS 36.26N 115.20W
07/03/2013 CLARK NV FIRE DEPT/RESCUE
STRONG WINDS FROM A DISSIPATING SHOWER BLEW DOWN
TREES...DAMAGING AT LEAST TWO HOMES.
&&
UPDATED SUMMARY OF REPORTS TO INCLUDE ALL EXCESSIVE HEAT EVENT
REPORTS.
STACHELSKILocal storm report, Jul 5, 12:42 PM PDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1242 PM PDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 14 SSW STOVEPIPE WELLS 36.43N 117.26W
07/04/2013 INYO CA PARK/FOREST SRVC
SMALL ROCKS WASHED ONTO HIGHWAY 190 AT TOWNES PASS.
1000 AM WILDFIRE 4 ENE MEADVIEW (MMVA3) 36.02N 113.95W
07/05/2013 MOHAVE AZ NEWSPAPER
THE BEAVER FIRE HAS BURNED OVER 5300 ACRES.
1000 AM WILDFIRE HUALAPAI MOUNTAIN 35.10N 113.89W
07/05/2013 MOHAVE AZ NEWSPAPER
THE DEAN PEAK FIRED HAD BURNED 5200 ACRES ON HUALAPAI
MOUNTAIN SINCE SATURDAY. EVACUATIONS WERE ORDERED FOR
HAULAPAI MOUNTAIN FOR THE PINE LAKE AND PINION PINE
SUBDIVISIONS. WILD COW CAMPGROUND WAS CLOSED.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:52 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.